MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303369
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd threaded lock cannula was broken, but still operable.The following information was provided by the initial reporter: "before use, it was unable to insert the cannula into a syringe.".
 
Additional Manufacturer Narrative
H.6.Investigation: three photos were received and evaluated.The photos depicted a single threaded lock piece connected to a 3ml syringe and transfer tubing.What appeared to be fluid was observed inside the threaded lock.A close-up photo of the piece showed it had short cannula defect.No cavity nor batch information was provided.One used physical sample received for evaluation, upon inspection of the returned units it was found that the unit has a short cannula.It was also found that the unit was from cavity 43.A short cannula may occur due to the core pin being pulled back into the part during the molding process.The units were received with the interlink connecter connected to a needle injection site.The interlink will not pierce through the needle injection site as a needle is required to perform that function.The syringe and the interlink function as intended on the female luer side when the needle injection site is disconnected.A short cannula occurs when the core pin is too hot causing it to pull the cannula as the core pin is retracted at the end of the molding cycle and prior to ejection.This condition does not pass the leak test.Preventative maintenance is also performed to prevent buildup inside the cooling channels.Buildup may affect the cooling of the core pin resulting in a short cannula.
 
Event or Problem Description

Brand Name
BD THREADED LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10394152
Report Number1213809-2020-00523
Device Sequence Number14187490
Product Code FMI
UDI-Device Identifier30382903033691
UDI-Public30382903033691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303369
Device Catalogue Number303369
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;